Alert archive / New Mexico / Special Weather Statements in 2021

Special Weather Statement, NWS Albuquerque, NM

September 5, 2021Curry County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Sep 5, 2021, 2:16 PM MDT for Curry County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2021, 2:16 PM MDT (20:16 UTC)
Expired
Sep 5, 2021, 2:45 PM MDT
In force
29 min
Issued by
NWS Albuquerque, NM
Hail
0.50 in
Wind
30

County Curry County, NM

The radar

The Cannon AFB radar (KFDX), 41 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
201 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

394 
WWUS85 KABQ 052016
SPSABQ

Special Weather Statement
National Weather Service Albuquerque NM
216 PM MDT Sun Sep 5 2021
 
NMZ234-235-052045-
Curry County-Quay County-
216 PM MDT Sun Sep 5 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN QUAY
AND NORTHEASTERN CURRY COUNTIES THROUGH 245 PM MDT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grady, or 29 miles north of Clovis, moving southwest at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Grady and Broadview. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3495 10321 3481 10313 3469 10335 3487 10340
TIME...MOT...LOC 2015Z 060DEG 14KT 3484 10328 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

$$

KJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 5, 11:11 AM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Sep 5, 11:11 AM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1111 AM MDT Sun Sep 5 2021

.AVIATION...
18Z TAF CYCLE
Lingering MVFR cigs over portions of ern NM at 17Z to improve by
19Z. Upper ridge continues to build over NV with dry air spreading
farther south into nrn and central NM. Isold tstms expected along
the central mt chain and over ne NM north of I-40 with sct tstms
south of I-40 between 19Z and 06/02Z. Brief mt obscurations and MVFR
cigs/vsbys in the stronger storms. Potential for patchy br along the
east slopes of the central mt chain and over east central and se NM
aft 06Z.

&&

.PREV DISCUSSION...211 AM MDT Sun Sep 5 2021...
.SYNOPSIS...
An unseasonably strong area of high pressure will build into NM from
the west this week. The chance for showers and storms will be mainly
confined to southern and eastern NM today and Labor Day. A couple of
these storms may produce heavy rainfall but the overall threat will
be very limited. Dry and hot conditions will prevail through the end
of the week with near-record high temperatures likely statewide.

&&

.DISCUSSION...
SHORT TERM...(TODAY THROUGH LABOR DAY)...
Upper-level high is forecast to strengthen over southern NV today
and the resulting north to northeasterly flow aloft will usher in
more dry air aloft to the northwest half of the state today. Today's
afternoon and evening thunderstorms will favor locations south of I-
40 and along and east of the central mountain chain (which is
comprised of the Sangre de Cristo, Sandia, Manzano, Gallinas, and
Sacramento mountain ranges). Only a few storms are forecast for
Monday afternoon and evening as dry air continues to move in from
the north and northeast. Lingering cloud cover in east-central and
southeast NM will keep high temperatures below to well below average
while the remainder of the central and northern NM remain above
seasonal averages for early September. The warmer than average
temperatures spread to all areas Monday afternoon as the above
mentioned upper-level continues to strengthen as it shifts to near
the central N/UT.

LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)...
By Monday night, an unseasonably strong 597dm H5 high over the Great
Basin will begin spreading a much drier and stable airmass into NM.
This upper high will traverse very slowly eastward across northern
NM thru Friday. The H5 value of 595dm progged by the ECMWF at KABQ
Thursday night is near the record value for the month of September.
The H7 temp of +16.5C Tuesday is also above the 90th percentile.
This upper high will result in near-record high temps Tuesday thru
Friday w/ very little if any cloud cover. Comfortably cool nights
w/ clear skies, dry air, and light winds will bring relief after
sunset each day.

33/Guyer

&&

.FIRE WEATHER...
There are no fire weather concerns during the next week as the Four
Corners' high builds back over the Great Basin, keeping troughs well
north of NM. High temperatures are forecast to warm to above average
for all areas through the work week.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Sep 5, 3:06 AM MDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
306 AM MDT Sun Sep 5 2021

NMZ201>241-061000-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
306 AM MDT Sun Sep 5 2021

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Patchy fog across portions of eastern NM this morning may reduce
visibilities below one-half mile at times and result in localized
hazardous travel.

Isolated to scattered showers and storms over the Sangre de Cristo
Mountains and areas south of the I-40 corridor will produce locally
heavy rainfall with localized areas of flash flooding possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Isolated showers and thunderstorms are possible over the central and
southern high terrain Monday. A couple storms may produce brief heavy
rainfall and strong outflow winds.

Near-record high temperatures will develop over the region Tuesday
through Saturday as an unseasonably strong area of high pressure
builds into New Mexico.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and any flooding
through the National Weather Service Albuquerque web site at
weather.gov/abq or by calling 1.888.386.7637.

Guyer

In the hours before

Special weather statement, Sep 5, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
216 PM MDT Sun Sep 5 2021

NMZ234-235-052045-
Curry County-Quay County-
216 PM MDT Sun Sep 5 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN QUAY
AND NORTHEASTERN CURRY COUNTIES THROUGH 245 PM MDT...

At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over
Grady, or 29 miles north of Clovis, moving southwest at 15 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Grady and Broadview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3495 10321 3481 10313 3469 10335 3487 10340
TIME...MOT...LOC 2015Z 060DEG 14KT 3484 10328

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 6:25 PM MDTAreal Flood AdvisoryABQCatron, Socorro2 hr
Sep 4, 6:44 PM MDTAreal Flood AdvisoryABQTorrance, Valencia2 hr
Sep 4, 7:15 PM MDTSpecial Weather StatementABQValencia30 min
Sep 4, 7:46 PM MDTAreal Flood AdvisoryABQSanta Fe, Torrance119 min
Sep 4, 8:07 PM MDTSpecial Weather StatementABQSanta Fe23 min
Sep 4, 8:27 PM MDTSevere Thunderstorm WarningABQSanta Fe, Torrance48 min
Sep 4, 8:45 PM MDTAreal Flood AdvisoryABQSocorro, Torrance, Valencia2 hr
Sep 5, 1:28 PM MDTAreal Flood AdvisoryABQCatron, Socorro119 min
Sep 5, 1:32 PM MDTFlash Flood WarningABQCatron, Socorro39 min
Sep 5, 1:38 PM MDTAreal Flood AdvisoryABQCatron3 hr
Sep 5, 2:08 PM MDTFlash Flood WarningABQCatron112 min
Sep 5, 2:39 PM MDTSevere Thunderstorm WarningABQCurry36 min
Sep 5, 2:53 PM MDTAreal Flood AdvisoryABQLincoln, Socorro63 min
Sep 5, 3:13 PM MDTSpecial Weather StatementABQCurry32 min
Sep 5, 3:24 PM MDTAreal Flood AdvisoryABQLincoln, Socorro2 hr
Sep 5, 3:34 PM MDTSpecial Weather StatementABQSocorro26 min
Sep 5, 3:35 PM MDTAreal Flood AdvisoryABQSocorro115 min
Sep 5, 3:52 PM MDTAreal Flood AdvisoryABQLincoln, Socorro113 min
Sep 5, 4:15 PM MDTSpecial Weather StatementABQSocorro30 min
Sep 5, 4:22 PM MDTAreal Flood AdvisoryABQSocorro113 min
Sep 5, 4:34 PM MDTSpecial Weather StatementABQSocorro26 min
Sep 5, 4:56 PM MDTSevere Thunderstorm WarningABQSocorro19 min
Sep 5, 5:04 PM MDTAreal Flood AdvisoryABQSocorro116 min

Nearby

Special Weather Statements in New Mexico, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.